Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Facial Wasting
Mar 31, 2003

I have been HIV+ for 4 years and started taking medications 14 months ago. I was on a regiment of Zerit, Viramune and Epivir for about 1 year. At the one year mark of meds I noticed a dramatic reduction in fat in my buttocks and thighs and some facial wasting that seemed to occur over a one month period. I lost about 10 lbs in one month but have gained most of it back. I am at a normal weight. My doctor switched the Zerit to Veriad. I am still noticing some facial wasting. What would you recommed at this point? Has there been sufficient time for my body to recover from the Zerit (assuming the drug caused the weight loss). Not sure what tests to do next or steps to take. I want to take steps early on, if possible.

Thanks

Response from Ms. Fields-Gardner

The options are not clear at this point. In some cases, switches did produce improvement in fat by using some pretty sensitive tests. The visual exam did not show up some of these changes, but authors suggest that it may take quite some time for benefits of resolving lipoatrophy to show up. Take a look at some of the links below to explore this more:

Drug Switch to Improve Lipoatrophy

Review of Research on Medication Switches and Effects

More Factors than Drugs Related to Lipoatrophy


Previous
Serostim for Lipodystrophy
Next
wasting though high cd4 &low Vl

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement